Zzzzzzzzz

Hormone therapy has really impacted my sleep cycle. My body has been working over-time getting all hairy and packing on bulk.

I require more sleep.

Prior to starting hormone therapy I averaged about 7-8 hours of sleep per night, no problem. Now? If I get 8 hours of sleep, the next day I'm all grumbly and lethargic. But if I sleep 9-10 hours, I'm great. And the closer it gets to my next injection day, that teeters closer to the 10-hour side of the scale as my hormone supply dwindles off into metabolized bye bye land.

And, no matter how tired I am, I can't for the life of me fall asleep until ~midnight.

Interestingly, adolescents are notorious for over-sleeping. And not too long ago researchers discovered an internal biological clock, a clock that sometimes acts against the sleep-wake cycle by keeping us alert when we should be feeling tired. A sleep researcher named Mary Carskadon and her colleague Bill Dement had seen this biological clock in action when they tested a group of 10-12 year olds at Stanford. Dement wrote about these experiments:
"After centuries of assuming the longer we are awake, the sleepier we will become and the more we will tend to fall asleep, we were confronted by the surprising result that after 12 hours of being awake, the subjects were less sleepy than they had been earlier in the same day, and at the 10 o'clock test, after more than 14 hours of wakefulness had elapsed ...they were even less sleepy."
The researchers found that the biological clock opposed the sleep-wakefulness cycle at certain points of the day and at certain ages. People would stay awake even when they were very tired.

I can't help but wonder what happens to an adult trans-on-hormone-therapy biological clock when, essentially, adolescent puberty kicks in all over again.

With all of this extra sleep my body is forcing upon me, I absolutely have to own this bear sack sleeping bag:


Plenty of room for my cats in there, for sure. Right in the mouth.

Speaking of sleep cycles, ever since my botched injection job last Thursday, I didn't feel my usual "peak" with energy, mood, etc. Instead, I've felt like I do during the last few days of my dosing cycle, when my T levels are at their lowest (T levels can reach a low-point a few days before the next shot is due, which can cause irritability and low energy).

It's this running on empty feeling, ... need... fuel... which has me worried that I did actually inject into a vein. Would that mean that the oil was not absorbed by muscle the way it was supposed to be? Wasting a shot is the least of my vein-injecting concerns. I hear terror rumors and myths, like how the oil will travel in the bloodstream and straight to the heart. Dun dun dun! Which, I have no idea if that sort of thing is true or not, but I opt to repeat my doctor's reassuring words, "If you accidentally inject into a vein, don't worry..."

I could've just passed through a small vein while inserting the needle. Either way, right after it happened I applied pressure with a gauze pad. And then after putting the bandage on I rubbed the muscle in a deep and circular motion to break up the “clump” of solution in the muscle and reduce knots and swelling.

I've considered doing another injection but, but I'll just hang in there until my next injection date.

In other news, while locking up bicycles outside of a yum coffee shop with my pops the other day a neighbor we'd had all throughout growing up and who I most recently lived near just five years ago bumped into us. He was in a hurry to see someone, so we all swiftly exchanged enthusiastic hello's and how have you been's, and, as he left, he made sure to point at me and yell, "You look just like your sister!"

I wanted to yell after him, "I am my sister!", but.. let him go thinking that I was my brother.

6 comments:

  1. I WANT THIS SLEEPING BAG TOO. I would sleep in it every single day and wear it on Halloween! OMG!!!!!

    Did you by chance read the comments on the bag?

    DO NOT BUY THIS ITEM!!!!

    I was camping in Orchard, Colorado with my husband when a bear snuck up to me. I was sleeping in this ABOMINATION of a sleeping bag, when the bear proceeded to mount me and… ugh. I’d rather not think about it.

    ReplyDelete
  2. LOL! I love that. "I am my sister!"

    ReplyDelete
  3. Kegg: HA! I knew you'd comment on this! This sleeping bag was, most definitely, made for YOU. It's your soul mate bag!

    Unfortunately it was a one-shot shindig for an art show or something and isn't on sale - but, I hope someone rips the idea off and makes little bear bags in the near future here.

    ReplyDelete
  4. Boyd: Ha! My poor old neighbor. Later we had drinks with him and my parents explained what's what while I was in the restroom. Then we all got to have a good laugh about the whole, "You look just like your sister!" line. ;]

    ReplyDelete
  5. I had the same issue when I hit a vein durring injection, didn't get that charge I usually do with my shot, but I found it came on slower and a few days later once the nasty bruse I was left with started to go away.

    ReplyDelete
  6. Ray: Hey, thank you! That's good to know. I'm definitely feeling more sensitive and "low" than I usually do only one week after injection day. The nasty weird-looking veiny bruise is still there, but it will go away soon enough, I'm sure!

    ReplyDelete

Contact Form

Name

Email *

Message *